Depo-Medrol (Methylprednisolone acetate) is an anti-inflammatory glucocorticoid that is administered to relieve pain from rheumatoid arthritis and bursitis, severe lower back pain or dermatologic disorders. The FDA has approved use of the corticosteroid injection into a muscle, a joint, or a lesion. The FDA has not approved the use of Depo-Medrol as an epidural injection for low back pain or sciatica, though many physicians still administer it through this off-label use.
It is alleged that there have been 356 deaths and 15,000 adverse events attributed to Depo-Medrol between 1998 and 2002. Pfizer, the maker of Depo-Medrol, does not advise Epidural/Intrathecal administration (injection into spinal cord or vein) of Depo-Medrol and reports the following severe medical events associated with this usage: Arachnoiditis, Meningitis, Paraparesis/paraplegia, bowel/bladder dysfunction, seizures, headaches, and more. Other reported side effects of Depo-Medrol include congestive heart failure, osteoporosis, peptic ulcer, and convulsions.
Depo-Medrol was originally introduced for relieving pain in animals; the drug is still used by veterinarians to relieve seasonal itching and inflammation in pets - primarily dogs!
Pfizer, who manufacturers and markets Depo-Medrol (previously Pharmacia and Upjohn) recommends Depo-Medrol for a wide range of disorders including:
Respiratory diseases, endocrine disorders, dermatologic diseases such as Stevens-Johnson syndrome (SJS), osteoarthritis, rheumatoid arthritis, bursitis, severe asthma, allergic rhinitis, drug hypersensitivity reactions, leukemia, lymphoma, systemic lupus, hematologic disorders, and more.
For more information on Depo-Medrol prescriptions, please [Click Here]
Register your Depo-Medrol Complaint
If you or a loved one has suffered from severe side effects or death, you may qualify for damages or remedies that may be awarded in a possible class action lawsuit. Please click here to fill in our form to submit your complaint.
I worked for a doctor, he regularly gave these shots in the 1990's- a patient left the office and dropped dead from a massive heart attack within 35 minutes of the injection. I always felt it was from the injection.
Another had an abdominal aneurysm two days after his injection.
Yet a third, his blood pressure rapidly dropped and he nearly dropped dead.
And in 2017 , this is still on the market.
Posted by Atlanta
It's taken me close to thirty years to sort through what happened to me after injections. The most important takeaway is that Depo-Medrol causes swelling in the cranium, ulcers, hiatal hernias. It causes an electrolyte imbalance and disrupts your hormones. It causes auto-immune disorders. It damaged my heart and stripped the mucous in my gastro-intestinal tract. Here are some answers to work on repairing the damage that can be repaired in time. Magnesium is stripped from your body which causes loss or bone, heart issues and the hormone issues. Many other disease are caused by lack of magnesium (300+). Bicarbonate is stripped from your body. You must replace this also. For females- you must have your hormones balanced because high estrogen levels can cause polyps in your uterus and you may have no symptoms. Loss of magnesium further damages your heart. Depo-Medrol causes leaky gut which leads to the autoimmune disorders. Read online how to begin repairing leaky gut and hopefully, reverse your autoimmune disorders. A strict diet is necessary. Your eyebrows and eyelashes may start to fall out if you don't start working on your gut. Depo- Medrol causes insulin resistance. Have your insulin levels checked (Not blood sugar) you may need to take metformin if you have high insulin levels and follow a ketogenic diet rather than the Paleo diet recommended for gut healing. Be sure to look up lectins in your foods and the relationship to your health and gut. No one can reverse out the damage but you and if you do not try, you will only progressively get worse
Posted by J.F.
When you read the possible severe side effects and the fact the FDA does not approve the use of this steroid to be administered into the spinal region why in the hell would anyone in their right mind just ignore the severe possibilities of Paralysis and death? I'll tell you why, because the Physicians are making too much damn money and they are not making sure the patient is properly educated prior to performing such ridiculous treatments with such ridiculous disturbing outcomes!!
Posted by Christopher MC
I was administered a methylprednisolone injection for a labral tear in my hip . I was not warned of any of the side effects I am experiencing now which include low libido and zero interest in sexual intercourse , extreme difficulty in arousal and ED. The side effects occurred almost immediately after my procedure .
Posted by Lori M
I received a Depo-Medrol injection in my ankle for advanced osteoarthritis on 6-1-16. By 6-6-16 , I was being treated with antibiotics for a severe upper respiratory infection and laryngitis. I completed the course of antibiotics. The antibiotics were in my system til 6-16-16. By 6-28-16, I was sick again with the same or worse symptoms. I have been placed on a different antibiotic. As of 7-1-16, I have not improved. I have phoned my pharmacist, my primary doctor and the orthopedic specialist who did the injection, trying to get answers to my concerns...has my immune system been compromised ...am I going to keep getting sick. I am usually a very healthy person. I am 56 years old and I take no regular medication.
Posted by Rhode Island
I was given a Depo-Medrol epidural on 7-30-09. Since then, I've had severe hormonal disturbances, migraines, extreme fatigue, heart palpitations, and have had to be rushed to the ER. (where they did nothing) After 2 1/2 months of hell, I've been diagnosed with Hashimoto's disease. (my thyroid is making anti-bodies) & I'll probably have to be treated for life for this issue. ALL OF THIS began after that shot. Also, the shot was NOT necessary. It was a HIP issue and they insisted that the pain I was having was caused by a disc bulge they found.
Posted by Ohio
Bilateral leg pain, stiffness and on pain meds. during day and increase need each day. Unable to work without discomfort/pain without meds and then go home and can not do anything but rest. Made my arthritic knee pain severe enough I was on oxycontin and then had to have a partial knee replacement. The pain post op was hard to control and 24 hours post op I coded because my body could not take anymore..and I was still in pain. I have been on antidepressants to help me. I cry daily with little provacation. I am also an RN.
Add Your Comment on This Issue
Request Legal Help
Please complete this form to request a review of your complaint by an attorney.
There is absolutely no cost to you to submit this form. Doing so places you under no obligations and does not establish an attorney-client relationship.
Receive our weekly newsletter from our sister publication LawyersandSettlements with the latest lawsuit news and legal information.